Flood, Vermillion
- When
- November 19, 7:30 PM EST to November 23, 3:36 AM EST
- Where
- Vermillion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.854, -87.464 (the zone’s center; the record gives no point)
1 to 2 inches of rain fell on the 18th causing minor lowland flooding along parts of the lower Wabash River.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
1 to 2 inches of rain fell on the 18th causing minor lowland flooding along parts of the lower Wabash River. Location: FS: Crest: Date of Crest:Montezuma 16 16.1 11/21/03Terre Haute 14 14.2 11/21/03Hutsonville 16 16.5 11/22/03Riverton 15 15.1 11/22/03
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 19, 2:30 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST WED NOV 19 2003 .DISCUSSION...AT 18Z CDFNT WAS WELL EAST OF CWA AND CLEAR SKIES DOMINATED INDIANA. TEMPS WERE GENERALLY IN THE 50S ACROSS MUCH OF THE CWA WITH DEWPOINTS IN THE MID TO UPPER 30S. H5 PATTERN IS SOMEWHAT DIFFERENT WHEN COMPARING GFS TO ETA. GFS DOES NOT INDICATE A CLOSED LOW NEAR TN VALLEY WHILE ETA DOES. PER HPC MODEL DISCUSSION...RAOB SUPPORTS GFS SOLUTION. WITH UKMET ALSO SUPPORTING GFS...WL USE GFS FOR FIRST 54 HRS. AT THE SFC...SOME DIFFERENCES NOTED AFT 54 HRS. NEXT SYSTEM BEGINS TO DEVELOP OVR ROCKIES. TYPICAL MODEL TROUBLE THIS TIME OF YEAR WITH LOW DEVELOPMENT AND PLACEMENT SO WL USE MODEL BLEND PAST 54 HRS. NO MAJOR FORECAST ISSUES IN NEAR TERM OTHER THAN TEMPS. QUITE WEATHER IS EXPECTED THRU END OF WEEK AS HI PRES WILL BE IN CONTROL. TONIGHT...SKIES WL BE MOSTLY CLEAR WITH GOOD DOWNWARD MOTION. WL WORD ZONES ACCORDINGLY. THURSDAY...SKIES WILL AGAIN BE MOSTLY SUNNY WITH INFLUENCE OF HIGH PRESSURE. COULD SEE A FEW HIGH CLOUDS MV IN LATE MORNING. CU RULE CONTS TO SHOW NO DEVELOPMENT. TIME SECTIONS SUPPORT ONLY SOME HIGH CLOUDS BY MIDDAY. THURSDAY NIGHT...NO REAL CHANGE IN WEATHER PATTERN TO SPEAK OF WITH SIMILAR CONDITIONS TO TONIGHT. WL WORD ZONES WITH MOSTLY CLEAR SKIES. MOS TEMPS OVRNGT LOOK REASONABLE CONSIDERING DEWPOINTS WL REMAIN IN THE MID TO UPPER 30S...SO WL USE BLEND. THURSDAY...WAA BEGINS TO WORK BACK INTO CWA WITH TEMPS WARMING NICELY. MET ONCE AGAIN HAS A WARM BIAS (BASED UPON PREVIOUS TRENDS) SO WL DISREGARD. MAV/FWC HAS A BETTER HANDLE ON HIGHS SO WL USE BLEND. THURSDAY NIGHT TEMPS LOOK GOOD WITH WARMER H85 TEMPS AND WL USE BLEND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE && BIELINSKI
INZ021-028>031-035>049-051>057-060>065-067>072-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 603 AM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF RAIN OR SNOW ON MONDAY.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335560, 5335561, 5335562, 5335563.